Alert archive / Utah / Special Weather Statements in 2025

Special Weather Statement, NWS Salt Lake City, UT

July 21, 2025Rich County, Utah

NWS Salt Lake City, UT issued this special weather statement at Jul 21, 2025, 10:30 PM MDT for Rich County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2025, 10:30 PM MDT (04:30 UTC)
Expired
Jul 21, 2025, 11:00 PM MDT
In force
30 min
Issued by
NWS Salt Lake City, UT
Hail
0.00 in
Wind
55

County Rich County, UT

The radar

The Salt Lake City radar (KMTX), 117 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 4.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
3390 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS85 KSLC 220430
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
1030 PM MDT Mon Jul 21 2025
 
UTZ109-110-220500-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
1030 PM MDT Mon Jul 21 2025

...A strong thunderstorm will impact portions of northeastern Cache
and northern Rich Counties through 1100 PM MDT
...

At 1028 PM MDT, Doppler radar was tracking a strong thunderstorm over
Laketown, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Randolph, Laketown, Garden City, Garden, Bear Lake, Meadowville,
Pickelville, Beaver Mountain, and Lakota.

This storm will be capable of producing strong gusty winds on Bear
Lake. This will lead to a sudden increase in waves and very choppy
waters which will result in hazardous boating conditions. Boaters are
urged to seek safe harbor if possible.

This includes the following highways...
 US Route 89 between mile markers 484 and 502.
 Utah Route 30 between mile markers 110 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4167 11105 4162 11120 4198 11163 4200 11161
      4200 11105
TIME...MOT...LOC 0428Z 221DEG 24KT 4186 11132 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

DVC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:28 PM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jul 21, 3:28 PM MDT, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
328 PM MDT Mon Jul 21 2025

.SYNOPSIS...Limited amounts of moisture maintain isolated to
scattered daytime convection chances, especially across southern
Utah and elsewhere along Utah's high terrain. From midweek onward,
a drying and warming trend is largely expected.

&&

.DISCUSSION...
Key Messages
* Critical Fire Weather conditions continue across northwest Utah
  this afternoon through this evening due to low humidity (10-15%)
  and gusty winds largely in the 30-40 mph wind range.
* Isolated Flash Flooding is Possible (risk level 2 of 4) through
  this evening, for southern and eastern Utah, mainly for slot
  canyons, dry washes and burn scars.
* Critical Fire Weather conditions return late in the week into
  the weekend as much drier air moves into the area this week and
  combines with increasing winds into the weekend.

For the critical fire weather conditions today, a trough over the
Pacific Northwest is helping to develop an area of surface low
pressure over the West Desert of Utah today with well-aligned
southwesterly flow aloft. The combination of a tight surface
pressure gradient and an extremely well mixed boundary layer to at
least 500 mb, is resulting in widespread wind gusts in the 30-40
mph range across northwest Utah. This is also ensuring low
humidity across the axis of winds with RH values largely falling
into the 10-15 percent range. Winds have been elevated across the
region even back to last night, which resulted in an overnight low
at KSLC of 80 degrees. Should that hold through midnight (which
it should), that would be a daily record for a warm low
temperature (previous record is 79 degrees). With winds staying
elevated again tonight as the surface low drifts eastward across
northern Utah, expect areas of poor overnight recoveries in RH and
warm overnight low temperatures again.

Also today, there remains an axis of moisture from southwest to
northeast across Utah, and into eastern Utah. PW values ahead of
the moisture gradient across northwest Utah, are largely in the
0.8 to 1 inch range. However, with morning cloud cover and showers
along this axis of moisture, CAPE values have been limited today,
which is helping to limit the threat of flash flooding. That
said, by later in the afternoon, pockets of enhanced CAPE could
support an isolated stronger storm or two would would be capable
of localized flash flooding. Thus the Flash Flood Potential
rating remains at Possible (risk level 2 of 4) through this
afternoon and evening for slot canyons, dry washes and burn scars
in southern and eastern Utah.

Looking at the week ahead, a drying trend will continue through
the week, which will act to limit the coverage of any showers and
thunderstorms. Min RH values will drop into the single digits and
low teens by Thursday into the weekend with poor overnight
recovery as well. Forecast confidence remains high that cut off
low along the California coast will induce increasing
southwesterly flow across the Great Basin by Friday and into the
weekend. Overall high temperatures will remain near-normal through
the forecast period, but with below normal precipitation and a
lack of any good signal for monsoon moisture through the end of
July and into early August.

&&

.AVIATION...KSLC...Gusty conditions are expected to persist across
the terminal this afternoon and throughout the evening hours. Gusts
to around 35kts out of the southeast will persist through 02z before
diminishing somewhat to around 20kts. There is a chance we remain
gustier than 20kts, though considerable uncertainty exists.
Additionally, a chance for gusty showers exists from 22-02z at the
terminal.

.REST OF UTAH AND SOUTHWEST WYOMING...Gusty conditions will persist
across all sites this afternoon and evening with a chance for gusty
showers and thunderstorms this evening across the majority of our
sites. Gusts will carry over into the evening, particularly across
our Wasatch Front sites. Gusts are expected to subside shortly
following sunrise tomorrow morning.

&&

.FIRE WEATHER...
A low pressure system moving through the Pacific Northwest this
afternoon is acting to increase southwesterly flow across
northwest Utah where drier air is in place. The combination of
wind and low humidity is resulting in fairly widespread Red Flag
conditions across zone 478 this afternoon, with even some
localized wind gusts as high as 50 mph this afternoon. Winds will
diminish but stay overall elevated across northern Utah tonight,
along with areas of poor overnight recovery. Elsewhere, areas of
near-critial fire weather conditions will continue, especially
across the Northern Utah Mountains, and west central Utah.
Additional moisture in place across southern Utah and eastern Utah
will make for isolated shower and thunderstorms which could
result in gusty and erratic outflow winds along with low chance of
isolated flash flooding for any stronger storms that develop.

Winds will trend lighter Tuesday and Wednesday, along with the
start of a drying trend. This will bring a downward trend in
shower and thunderstorm coverage, becoming much more limited and
then ending later in the week. However, by Thursday into the
weekend, the drying trend will start to push RH values into the
single digits along with poor overnight recoveries. By Friday
winds will start to increase ahead of the next weather system,
with the strongest winds expected Saturday into Sunday. This will
bring a return to critical fire weather conditions by the end of
the week into the weekend.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ478.

WY...Red Flag Warning until 8 PM MDT this evening for WYZ277.

&&

PUBLIC...Church
AVIATION...Worster
FIRE WEATHER...Church

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Jul 21, 7:47 PM MDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
747 PM MDT Mon Jul 21 2025

UTZ101-103-104-220215-
Eastern Box Elder County UT-Northern Wasatch Front UT-
Great Salt Lake Desert and Mountains UT-
747 PM MDT Mon Jul 21 2025

...A strong thunderstorm with gusty outflow winds will impact
portions of southwestern Weber, southeastern Box Elder, northwestern
Davis and northeastern Tooele Counties through 815 PM MDT
...

At 747 PM MDT, Doppler radar was tracking a strong thunderstorm with
gusty outflow winds 10 miles west of Hooper, or 17 miles west of
Hill Air Force Base, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roy, Clearfield, Syracuse, Clinton, Hooper, Great Salt Lake South of
the Causeway, West Haven, West Point, West Warren, and Antelope
Island State Park.

This storm will be capable of producing strong gusty winds on the
Great Salt Lake. This will lead to a sudden increase in waves and
very choppy waters which will result in hazardous boating conditions.
Boaters are urged to seek safe harbor if possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4095 11242 4116 11261 4147 11226 4108 11201
TIME...MOT...LOC 0147Z 225DEG 30KT 4117 11233

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JAC
Local storm report, Jul 21, 8:26 PM MDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
826 PM MDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Tstm Wnd Gst     11 W Hooper             41.15N 112.33W
07/21/2025  M74 MPH          Weber              UT   Mesonet

            Mesonet station FREUT Fremont Island -
            Miller Hill.

0600 PM     Tstm Wnd Gst     21 SSW Knolls           40.45N 113.47W
07/21/2025  M58 MPH          Tooele             UT   Mesonet

            Mesonet station DPG24 W of Wildcat.

0630 PM     Tstm Wnd Gst     11 SE Fairfield         40.18N 111.92W
07/21/2025  M58 MPH          Utah               UT   Mesonet

            Mesonet station UTLAK SR-68 at MP 15 Mosida.

&&
Special weather statement, Jul 21, 8:41 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
841 PM MDT Mon Jul 21 2025

UTZ103-107-110-220315-
Eastern Box Elder County UT-Wasatch Mountains I-80 North UT-
Cache Valley/Utah Portion UT-
841 PM MDT Mon Jul 21 2025

...A strong thunderstorm with gusty outflow winds will impact
portions of northern Weber, central Cache and east central Box Elder
Counties through 915 PM MDT
...

At 840 PM MDT, Doppler radar was tracking a strong thunderstorm with
gusty outflow winds near Brigham City, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Logan, Brigham City, Smithfield, Hyrum, Perry, Wellsville, Willard,
Bear River City, Mantua, Corinne, Utah State University, Benson,
South Willard, Peter, North Logan, Providence, Nibley, Hyde Park,
Millville, and River Heights.

This includes the following highways...
 Interstate 15 between mile markers 354 and 372.
 US Route 89 between mile markers 459 and 463.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 11202 4155 11218 4186 11187 4157 11155
TIME...MOT...LOC 0240Z 230DEG 33KT 4155 11197

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JAC
Local storm report, Jul 21, 9:23 PM MDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
923 PM MDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     Tstm Wnd Gst     2 WNW North Logan       41.78N 111.85W
07/21/2025  M67 MPH          Cache              UT   ASOS

            ASOS station KLGU Logan-Cache Airport.

0837 PM     Tstm Wnd Gst     3 E Corinne             41.55N 112.07W
07/21/2025  M60 MPH          Box Elder          UT   AWOS

            AWOS station KBMC Brigham City Rgnl Airport.

0850 PM     Tstm Wnd Gst     3 NE Corinne            41.58N 112.07W
07/21/2025  M58 MPH          Box Elder          UT   Mesonet

            Mesonet station UTNBC I-15 North Brigham
            City.

&&
Special weather statement, Jul 21, 9:41 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
941 PM MDT Mon Jul 21 2025

UTZ109-110-220430-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
941 PM MDT Mon Jul 21 2025

...A strong thunderstorm will impact portions of eastern Cache and
Rich Counties through 1030 PM MDT
...

At 939 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Logan, or 15 miles southwest of Laketown, moving
northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Randolph, Laketown, Garden City, Garden, Bear Lake, Meadowville,
Pickelville, Beaver Mountain, and Lakota.

This storm will be capable of producing strong gusty winds on Bear
Lake. This will lead to a sudden increase in waves and very choppy
waters which will result in hazardous boating conditions. Boaters are
urged to seek safe harbor if possible.

This includes the following highways...
 US Route 89 between mile markers 466 and 502.
 Utah Route 30 between mile markers 110 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4165 11105 4161 11104 4146 11153 4171 11174
      4200 11157 4200 11105
TIME...MOT...LOC 0339Z 219DEG 33KT 4167 11154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

DVC
Special weather statement, Jul 21, 10:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1030 PM MDT Mon Jul 21 2025

UTZ109-110-220500-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
1030 PM MDT Mon Jul 21 2025

...A strong thunderstorm will impact portions of northeastern Cache
and northern Rich Counties through 1100 PM MDT
...

At 1028 PM MDT, Doppler radar was tracking a strong thunderstorm over
Laketown, moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Randolph, Laketown, Garden City, Garden, Bear Lake, Meadowville,
Pickelville, Beaver Mountain, and Lakota.

This storm will be capable of producing strong gusty winds on Bear
Lake. This will lead to a sudden increase in waves and very choppy
waters which will result in hazardous boating conditions. Boaters are
urged to seek safe harbor if possible.

This includes the following highways...
 US Route 89 between mile markers 484 and 502.
 Utah Route 30 between mile markers 110 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4167 11105 4162 11120 4198 11163 4200 11161
      4200 11105
TIME...MOT...LOC 0428Z 221DEG 24KT 4186 11132

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

DVC

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:10 PM MDTSpecial Weather StatementSLCTooele50 min
Jul 21, 7:06 PM MDTSpecial Weather StatementSLCWeber39 min
Jul 21, 7:47 PM MDTSpecial Weather StatementSLCDavis28 min
Jul 21, 8:13 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Weber32 min
Jul 21, 8:41 PM MDTSpecial Weather StatementSLCCache34 min
Jul 21, 9:41 PM MDTSpecial Weather StatementSLCRich49 min

Nearby

Special Weather Statements in Utah, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.